Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes severe posterior upper leg pain and weakness in the legs?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Question
i have been having severe posterior upper leg pain and weakness in the legs for several months now. should I be concerned?
Posted Tue, 11 Feb 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Vaibhav Gandhi 49 minutes later
Brief Answer: I will advise you new MRI spine. Detailed Answer: Hello, I have studied your case. As you are having pain and weakness there can be spinal nerve involvement. You need to take appropriate treatment to avoid complication. I will advise you new MRI spine. If you’re new MRI shows disc bulge with nerve compression then surgery may help. Due to compression of this nerve root there is weakness in your leg and pain associated with it. For these symptoms analgesic and neurotropic medication can be started. Till time, avoid lifting weights, Sit with support to back. You can consult physiotherapist for help. Physiotherapy like ultrasound and TENS therapy will help. If nerve compression becomes severe later on then surgical decompression will give better relief. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
 
Follow-up: What causes severe posterior upper leg pain and weakness in the legs? 44 minutes later
Thank you, I'll make appropriate appointments. XXXXXXX
 
 
Answered by Dr. Vaibhav Gandhi 5 hours later
Brief Answer: Welcome Detailed Answer: Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor